Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 26, 2005, 6:37 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2005, 6:37 AM CST (12:37 UTC)
- Expired
- Nov 26, 2005, 8:30 AM CST
- In force
- 113 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 4 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 261244
FFWCRP
TXC273-355-409-261430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 AM CST SAT NOV 26 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KLEBERG COUNTY IN SOUTH TEXAS
NUECES COUNTY IN SOUTH TEXAS
SAN PATRICIO COUNTY IN SOUTH TEXAS
* UNTIL 830 AM CST
* AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAVE FALLEN FROM
EAST OF KINGSVILLE TO CORPUS CHRISTI TO PORTLAND. THE NATIONAL
WEATHER SERVICE LOCATED AT THE CORPUS CHRISTI INTERNATIONAL
AIRPORT HAS REPORTED 2.95 INCHES OF RAIN. ADDITIONAL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CORPUS CHRISTI...INGLESIDE...KINGSVILLE...PORTLAND...
ROBSTOWN...SINTON...BISHOP...CHAPMAN RANCH...EDROY...FLOUR BLUFF...
GREGORY AND ODEM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2791 9717 2730 9749 2731 9805 2811 9764
2806 9735
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 26, 3:34 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 26, 3:34 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CST SAT NOV 26 2005
.SHORT-TERM (TODAY AND TONIGHT)...LARGE AREA OF SH/TSRA DEVELOPING
OVER THE COASTAL BEND AHEAD OF THE MID LVL TROUGH ATTM...WITH THE
HEAVIEST RAINS FOCUSED ALONG THE SOUTHERN COASTAL COUNTIES WHERE A
WEAK INVERTED TROUGH WAS DEVELOPING. EXPECT TRAINING ECHOES NEAR THE
PROXIMITY TO THE SFC BNDRY ACROSS DUVAL...KLEBERG...NUECES...SAN
PATRICIO COUNTIES THROUGH 12Z. HEAVY RAINS WILL SHIFT TO THE
EASTERN COASTAL BEND DURING THE EARLY MORNING HOURS BETWEEN 12-15Z.
EXPECT 1-2 INCH RAINFALL AMOUNTS GENRALLY EAST OF HIGHWAY 281...WITH
ISOLATED AMOUNTS OF 3-4 INCHES POSSIBLE ALONG THE COAST. 03Z LAPS
SOUNDINGS INDICATE CAPES WERE RUNNING BETWEEN 1200-1500 J/KG WHICH
IS MARGINAL AND THE KCRP 88D VWP INDICATED A FAIRLY WEAK
UNIDIRECTIONAL FLOW FROM THE SFC-H7 MB. BELIEVE PRIMARY CONCERN FROM
STORMS THIS MORNING WILL CONTINUE TO BE HEAVY RAIN...HOWEVER CANNOT
RULE OUT AN ISOLATED SEVERE STORM. BECAUSE OF THE DRY SOIL
CONDITIONS AND HIGH FLASH FLOOD GUIDANCE...WILL NOT ISSUE A FLASH
FLOOD WATCH. HOWEVER AN ISOLATED FFW IS NOT OUT OF THE QUESTION.
CONVECTION WILL END FROM WEST TO EAST BY EARLY AFTERNOON AS THE MID
LVL TROUGH AXIS SLIDES EAST OF THE CWA AND TEMPS WILL HEAT
UP...ESPECIALLY OUT WEST. CONSIDERING THE COLD MID LVL TEMPS AND
STEEP LAPSE RATES MAY SEE ISOLATED STORMS THROUGH MID AFTN BEFORE
STRONG SUBSIDENCE MOVES IN. WILL TREND TEMPS CLOSER TO GFS MOS FOR
HIGHS TODAY AND SLIGHTLY BELOW ETA MOS FOR MINS TONIGHT. MOSTLY
CLEAR SKIES TONIGHT AND HIGH DEWPOINTS WILL YIELD SOME FOG TONIGHT.
BELIEVE THE FOG WILL BE PATCHY AND CONFINED TO INLAND AREAS OF THE
COASTAL BEND SINCE MODELS PROG AN UNFAVORABLE SW WIND COMPONENT AND
A FAIRLY TIGHT PRESSURE GRADIENT AROUND DEVELOPING CYCLONE OVER THE
SRN PLAINS.
&&
.MARINE...WINDS IN THE MARINE AREAS ARE JUST BEGINNING TO RESPOND TO
THE APCHG S/W AND DEVELOPING MCS OVER THE COASTAL BEND. WILL
CONTINUE THE SCAS FOR ALL AREAS UNTIL MID AFTERNOON. AT THAT TIME
WE SHOULD BE ABLE TO DROP THE FLAGS FOR THE BAYS AND NEARSHORE
WATERS.
&&
.AVIATION...MVFR AND OCCASIONAL IFR CONDITIONS CAN BE EXPECTED OVER
MOST OF THE COASTAL BEND THROUGH 15Z AS A LARGE AREA OF SHOWERS AND
THUNDERSTORMS MOVES THROUGH THE AREA ASSOCIATED WITH A MID LVL
TROUGH OF LOW PRESSURE. AS THE TROUGH MOVES INTO SOUTHEAST TEXAS
THIS AFTERNOON OUR RAIN CHANCES WILL COME TO AN END. EXPECT IFR
CONDITIONS IN FOG FROM ALI-NIR-VCT OVERNIGHT TONIGHT.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...A SECOND UPPER LEVEL TROF/SHORT
WAVE WILL TREK N OF THE REGION ACROSS THE PLAINS ON SUNDAY. LOW
PRESSURE WILL DEEPEN IN RESPONSE TO THE UPPER LEV FEATURE WITH A
COLD FRONT PUSHING THROUGH S TX SUN NIGHT/MON MORN. AHD OF THE FRONT
SLY WINDS WILL INCREASE TO BREEZY/WINDY WITH SCAS LIKELY. WINDS
BRIEFLY DIMINISH AS THE BDRY MOVES THROUGH THEN QUICKLY STRENGTHENS
OUT OF THE N IN ITS WAKE. THE GFS IS MUCH DRIER WITH THIS FRONT THAN
THE ETA. HOWEVER...GIVEN STRONG LOW LEVEL CONVERGENCE ALONG THE
FRONT...WILL CONTINUE WITH A SLIGHT CHC FOR NE AND OVER THE MARINE
ZONES WITH THE FRONT. DRIER/COOLER CONDITIONS EXPECTED THROUGH TUE
THEN RETURN FLOW SETS UP THROUGH WED WITH A WARMING TREND AND
INCREASING MOISTURE. ANOTHER COLD FRONT IS EXPECTED LATE THU WITH
A SLIGHT CHC OF PRECIP...MAINLY ERN CWA. HAVE BUMPED UP TEMPS BY A
COUPLE OF DEGREES THROUGH THE EXTENDED BUT HAVE KEPT THEM BELOW
THE MEX VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 82 61 86 58 73 / 80 0 10 20 10
VICTORIA 77 58 84 51 69 / 100 0 10 20 10
LAREDO 86 59 90 55 74 / 20 0 10 10 0
ALICE 84 58 88 56 73 / 70 0 10 10 10
ROCKPORT 79 64 80 56 70 / 100 0 10 20 10
COTULLA 83 55 88 49 73 / 30 0 10 10 0
KINGSVILLE 83 58 87 57 73 / 70 0 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES:
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM.
&&
JM/75...SHORT-TERM
TE/81...LONG-TERMHazardous weather outlook, Nov 26, 4:05 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 405 AM CST SAT NOV 26 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261800- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 405 AM CST SAT NOV 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL BEND THIS MORNING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE HEAVIEST RAINS WILL AFFECT THE COASTAL COUNTIES MAINLY SOUTH OF HIGHWAY 77 THROUGH NOON. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THESE AREAS WITH ISOLATED AMOUNTS NEAR 3 INCHES POSSIBLE. NORTH OF HIGHWAY 77 RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED. THE RAIN WILL DIMINISH FROM WEST TO EAST THROUGH EARLY AFTERNOON. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN PATCHY FOG OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS SUNDAY NIGHT THROUGH MONDAY MORNING WITH A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON SUNDAY AHEAD OF THE COLD FRONT AND THROUGH MONDAY IN THE WAKE OF THE COLD FRONT. A SECOND COLD FRONT IS EXPECTED THURSDAY NIGHT WITH A SLIGHT CHANCE OF RAIN ALONG THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM/TE
In the hours before
Special weather statement, Nov 26, 2:26 AM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 226 AM CST SAT NOV 26 2005 TXZ243-260900- NUECES- 226 AM CST SAT NOV 26 2005 ...A STRONG THUNDERSTORM IS AFFECTING NUECES COUNTY... AT 221 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHAPMAN RANCH...OR 12 MILES SOUTH OF CORPUS CHRISTI...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... CORPUS CHRISTI BY 240 AM CST. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 94
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:16 AM CST | Special Marine Warning | CRP | 59 min | |
| Nov 26, 4:45 AM CST | Flash Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 2 hr |
| Nov 26, 5:10 AM CST | Special Marine Warning | CRP | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.